Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 108, NWS Jacksonville, FL

June 17, 2000Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 17, 2000, 6:23 PM EDT for Marion County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 17, 2000, 6:23 PM EDT (22:23 UTC)
Expired
Jun 17, 2000, 7:15 PM EDT
In force
52 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 157 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WUUS52 KJAX 172223
SVRJAX
FLC083-172315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SAT JUN 17 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MARION COUNTY IN NORTHERN FLORIDA

* UNTIL 715 PM EDT

* AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 8
  MILES SOUTHWEST OF OCALA...MOVING NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OCALA AIRPORT THROUGH 630 PM EDT...
  FLEMINGTON AND ROMEO BY 700 PM EDT...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.


LAT...LON 2903 8229 2914 8212 2941 8230 2927 8253

$$

MOBBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:23 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 17, 3:23 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT SAT JUN 17 2000

EAST COAST SEA BREEZE STARTED OFF EARLY TODAY AND SOME THUNDERSTORMS
ARE GIVING THE COASTAL AREAS SOME GOOD NEEDED RAIN ACROSS NORTHEAST
FLORIDA. HIGH PRESSURE AT THE SURFACE AND THE UPPER LEVELS REMAIN
OVERHEAD.

MODELS INDICATE UPPER HIGH PRESSURE TO REMAIN OVER THE AREA. UPPER
TROUGHS DO NOT DIG MUCH SOUTH AND AN ALMOST ZONAL FLOW SETS UP
THROUGH 66 HOURS OVER THE NORTH HALF OF THE UNITED STATES - THIS
ALLOWS THE HIGH PRESSURE SYSTEM TO MOVE WEST AND BUILD ACROSS THE
SOUTH UNITED STATES. AT THE SURFACE...HIGH PRESSURE STILL CONTINUES.

CROSS SECTIONS INDICATE 700MB AND ABOVE DRYING TO PREVAIL THROUGH 48
HOURS (EXCEPT NGM THAT BRINGS IN SOME HIGH CLOUDS).

NOT MUCH CHANGE AND PERSISTENCE CONTINUES. AVN/NGM TEMPS AND POPS
ABOUT THE SAME NUMBERS FOR THE LAST FEW DAYS. SEE NO REASON TO
DEVIATE. PARTLY CLOUDY SKIES TO CONTINUE WITH SEA BREEZE CONVECTION
THE MAIN PLAYER FOR SHOWERS AND THUNDERSTORMS IN THE AFTERNOON
THROUGH THE EVENING HOURS.

MARINE...WINDS TO BE 10 TO 15 KNOTS THROUGH THE FORECAST PERIOD.

AMG 70/93/70/93 3323
SSI 75W/88/74/88 1222
JAX 72/93/72/93 1322
GNV 70/94/70/94 3333 11

.JAX...
.GA...NONE.
.FL...NONE.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:21 PM EDTSevere Thunderstorm WarningJAXBaker, Columbia24 min
Jun 17, 7:57 PM EDTSevere Thunderstorm WarningJAXBradford, Union33 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.